Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 50, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 1, 2007, 3:10 PM MDT for Union County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2007, 3:10 PM MDT (21:10 UTC)
- Expired
- Jun 1, 2007, 4:15 PM MDT
- In force
- 65 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
The radar
The Pueblo radar (KPUX), 202 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1384 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 012110
SVRABQ
NMC059-012215-
/O.NEW.KABQ.SV.W.0050.070601T2110Z-070601T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT FRI JUN 1 2007
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN UNION COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 415 PM MDT
* AT 306 PM MDT...SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6
MILES SOUTH OF CAPULIN...OR ABOUT 13 MILES SOUTHWEST OF DES
MOINES...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL WESTERN UNION COUNTY AROUND 320 PM MDT...
THIS SEVERE THUNDERSTORM IS CAPABLE OF VERY LARGE HAIL WHICH CAN
CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER NOW.
LAT...LON 3685 10322 3620 10335 3654 10400 3688 10399
3688 10399
$$
SHY3 follow-up statements
000
WWUS55 KABQ 012131
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT FRI JUN 1 2007
NMC059-012215-
/O.CON.KABQ.SV.W.0050.000000T0000Z-070601T2215Z/
UNION-
330 PM MDT FRI JUN 1 2007
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN UNION
COUNTY UNTIL 415 PM MDT...
AT 324 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES WEST OF FOLSOM TO 17 MILES SOUTHWEST OF
DES MOINES...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF DES
MOINES TO 17 MILES SOUTHWEST OF DES MOINES...MOVING SOUTHEAST AT 20
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FOLSOM AROUND 340 PM MDT...
DES MOINES AROUND 400 PM MDT...
8 MILES WEST OF GRENVILLE AROUND 415 PM MDT...
HAIL UP TO AN INCH IN DIAMETER HAS BEEN REPORTED IN CAPULIN WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3685 10322 3620 10335 3654 10400 3688 10399
3688 10399
$$
SHY000
WWUS55 KABQ 012209
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
409 PM MDT FRI JUN 1 2007
NMC059-012219-
/O.EXP.KABQ.SV.W.0050.000000T0000Z-070601T2215Z/
UNION-
409 PM MDT FRI JUN 1 2007
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 415 PM MDT FOR NORTHERN
UNION COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR EASTERN NEW MEXICO.
LAT...LON 3685 10322 3620 10335 3654 10400 3688 10399
3688 10399
$$
SHY000
WWUS55 KABQ 012210 CCA
SVSABQ
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
409 PM MDT FRI JUN 1 2007
CORRECTED TYPO IN LAST SENTENCE.
NMC059-012219-
/O.EXP.KABQ.SV.W.0050.000000T0000Z-070601T2215Z/
UNION-
409 PM MDT FRI JUN 1 2007
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 415 PM MDT FOR NORTHERN
UNION COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
LAT...LON 3685 10322 3620 10335 3654 10400 3688 10399
3688 10399
$$
SHYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:01 PM MDT, 9 minutes earlier.
Area forecast discussion, Jun 1, 3:01 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT FRI JUN 1 2007 .DISCUSSION...SEVERE THUNDERSTORM WATCH BOX JUST LAID ON E PORTION OF CWA AS THIS PRODUCT BEGUN WITH A FEW STRONG CELLS ALREADY NE THIRD OR SO OF NM. SO WILL HAVE TO TRUNCATE THIS. THIS ACTIVITY WILL LIKELY REACH AT LEAST WDLY SCATTERED COVERAGE WITH ISOLATED SEVERE POTENTIAL NEAR AND E OF A RATON TO DUNKEN LINE. FURTHER ON TWO TO 3 SIGNIFICANT MOIST AND SLIGHTLY COOLER SURGES WILL BE COMING S AND W ACROSS MOST OR AT LEAST THE E HALF OF NM BETWEEN TONIGHT AND MONDAY. THIS WILL KEEP MUCH OF THE E HALF OF THE STATE IN THE RISK OF STRONG TO LOCALLY SEVERE THUNDERSTORMS LATER AFTERNOON AND NIGHTTIME HOURS DURING THIS PERIOD WITH INCREASING CHANCE OF AT LEAST ISOLATED MIXED WET AND DRY STORMS BETWEEN THE RIO GRANDE AND THE DIVIDE. ALSO DURING THIS PERIOD THERE WILL BE SLIGHT TO MODERATE SHIFT WESTWARD IN BEST THERMODYNAMICS WHILE OTHERWISE BEST DYNAMICS STAY MORE E THAN W. TUESDAY ON SHOULD BRING INCREASE IN WESTERLY FLOW ALOFT AND DRY OUT THE STATE. EXCEPTION TO BE N WHERE A FEW COLD CORE SHOWERS AND STORMS POSSIBLE WED OR THU. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 46 89 51 89 / 0 5 5 5 GALLUP.......................... 41 86 43 85 / 0 5 5 5 GRANTS.......................... 42 84 42 84 / 0 10 5 10 GLENWOOD........................ 47 91 49 92 / 0 5 5 0 CHAMA........................... 39 76 41 76 / 5 10 10 20 LOS ALAMOS...................... 52 78 52 77 / 5 10 10 20 RED RIVER....................... 36 68 37 66 / 10 20 20 30 TAOS............................ 40 79 42 77 / 10 20 20 20 SANTA FE........................ 50 81 50 80 / 5 20 10 20 SANTA FE AIRPORT................ 52 83 52 82 / 5 20 10 10 ESPANOLA........................ 46 86 49 85 / 5 5 10 20 ALBUQUERQUE HEIGHTS............. 61 87 61 87 / 5 5 10 10 ALBUQUERQUE VALLEY.............. 57 88 56 88 / 5 5 10 10 ALBUQUERQUE FOOTHILLS........... 56 85 57 87 / 5 5 10 10 ALBUQUERQUE WEST MESA........... 57 88 58 91 / 5 5 10 10 SOCORRO......................... 55 88 56 90 / 5 5 5 10 SANDIA PARK/CEDAR CREST......... 51 81 51 84 / 10 10 10 10 MORIARTY/ESTANCIA............... 48 83 48 83 / 10 20 10 10 CARRIZOZO....................... 51 89 51 88 / 10 10 10 10 RUIDOSO......................... 50 79 51 78 / 10 20 10 10 RATON........................... 47 75 47 74 / 20 20 30 20 LAS VEGAS....................... 47 76 47 75 / 20 20 20 30 ROY............................. 51 77 51 73 / 30 20 30 20 CLAYTON......................... 53 78 54 76 / 30 20 30 20 SANTA ROSA...................... 58 85 57 84 / 20 20 20 30 TUCUMCARI....................... 59 84 60 81 / 30 20 30 20 FORT SUMNER..................... 60 83 60 85 / 30 20 20 20 CLOVIS.......................... 58 84 58 82 / 30 20 30 20 PORTALES........................ 60 86 59 85 / 30 20 30 20 ROSWELL......................... 63 88 63 89 / 10 10 10 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Jun 1, 5:55 AM MDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 AM MDT FRI JUN 1 2007 NMZ001>021-026-021200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 555 AM MDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS OF NEW MEXICO. THE MAIN AREAS OF CONCERN INCLUDE THE EASTERN PLAINS FROM ROUGHLY RATON TO VAUGHN TO ROSWELL EAST TO THE TEXAS BORDER. THE MAIN SEVERE WEATHER THREATS INCLUDE LARGE HAIL TO ONE INCH...WIND GUSTS TO 60 MPH AND EVEN AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ONCE AGAIN OVER THE EASTERN PLAINS OF NEW MEXICO SATURDAY AND SUNDAY AFTERNOON AND EVENING. THE MAIN THREATS INCLUDE LARGE HAIL AND DAMAGING WINDS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED BETWEEN 2 PM AND 10 PM MDT FROM RATON TO VAUGHN TO ROSWELL ON EAST TO THE TEXAS BORDER. 40
In the hours before
Special weather statement, Jun 1, 1:55 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 155 PM MDT FRI JUN 1 2007 NMZ005-012115- NORTHEAST HIGHLANDS- 155 PM MDT FRI JUN 1 2007 ...STRONG THUNDERSTORM ALONG COLORADO BORDER IN NORTHERN COLFAX COUNTY... A STRONG THUNDERSTORM OVER THE CANADIAN RIVER VALLEY WEST OF RATON WILL MOVE EAST ACROSS RATON...RATON PASS... SUGARITE CANYON STATE PARK...AND OVER HIGHWAYS 64 AND 87. EXPECT BRIEF HEAVY DOWNPOURS...A FEW MINUTES OF SMALL HAIL...LOCALLY GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THIS STORM MOVES THROUGH TO THE EAST. TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES... ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO NOT ATTEMPT TO CROSS FLOWING WATER. SHY
Special weather statement, Jun 1, 2:14 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 214 PM MDT FRI JUN 1 2007 NMZ007-012130- FAR NORTHEAST PLAINS- 214 PM MDT FRI JUN 1 2007 ...STRONG THUNDERSTORM ALONG COLORADO BORDER IN NORTHERN UNION COUNTY... A STRONG THUNDERSTORM OVER THE BOUNDARY BETWEEN COLFAX AND UNION COUNTY WILL MOVE EAST ACROSS NORTHERN UNION COUNTY NEAR THE COLORADO BORDER. THE STORM WILL MOVE EAST ACROSS HIGHWAY 64 AND 87 NEAR DES MOINES...AND EAST OVER THE OPEN COUNTRY NORTH OF CLAYTON LAKE STATE PARK. EXPECT BRIEF HEAVY DOWNPOURS...A FEW MINUTES OF SMALL HAIL...LOCALLY GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THIS STORM MOVES THROUGH TO THE EAST. TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES... ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO NOT ATTEMPT TO CROSS FLOWING WATER. SHY
Special weather statement, Jun 1, 2:28 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 228 PM MDT FRI JUN 1 2007 NMZ005-012145- NORTHEAST HIGHLANDS- 228 PM MDT FRI JUN 1 2007 ...STRONG THUNDERSTORMS IN COLFAX AND MORA COUNTIES... STRONG THUNDERSTORMS ARE DEVELOPING ACROSS THE NORTHEAST HIGHLANDS. HEAVIEST STORMS ARE IN NORTHEASTERN COLFAX COUNTY NEAR CAPULIN AND FOLSOM...AND THIS STORM WILL CONTINUE EAST INTO UNION COUNTY. ANOTHER LINE OF STRONG THUNDERSTORMS LIES ALONG INTERSTATE 25 IN MORA COUNTY FROM SOUTH OF WAGON MOUND NORTH TO THE COLFAX COUNTY LINE NEAR COLMOR. THESE STORMS WILL MOVE EAST OVER THE OPEN COUNTRY OF EASTERN MORA COUNTY OVER STATE ROAD 120. EXPECT BRIEF HEAVY DOWNPOURS...A FEW MINUTES OF SMALL HAIL...LOCALLY GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THIS STORM MOVES THROUGH TO THE EAST. TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES... ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO NOT ATTEMPT TO CROSS FLOWING WATER. SHY
Special weather statement, Jun 1, 2:44 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 244 PM MDT FRI JUN 1 2007 NMZ013-012200- QUAY COUNTY- 244 PM MDT FRI JUN 1 2007 ...STRONG THUNDERSTORMS IN SOUTHERN QUAY COUNTY... STRONG THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHERN QUAY COUNTY AND WILL MOVE EAST. STRONGEST STORMS ARE NEAR QUAY...AND WILL MOVE EAST ACROSS HIGHWAY 209. ANOTHER STORM IS NEAR WHEATLAND AND WILL MOVE EAST ACROSS STATE ROAD 469 AND STATE ROAD 275. EXPECT BRIEF HEAVY DOWNPOURS...A FEW MINUTES OF SMALL HAIL...LOCALLY GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THIS STORM MOVES THROUGH TO THE EAST. TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES... ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO NOT ATTEMPT TO CROSS FLOWING WATER. SHY
Local storm report, Jun 1, 3:10 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL CAPULIN 36.74N 103.99W
06/01/2007 M0.88 INCH UNION NM CO-OP OBSERVER
&&
AAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:49 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 56 min |
| Jun 1, 3:58 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 62 min |
| Jun 1, 4:24 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 66 min |
| Jun 1, 4:33 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 57 min |
| Jun 1, 4:47 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 58 min |
| Jun 1, 5:41 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 64 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.